Hail, Bennington
- When
- June 23, 2:50 PM EST to 2:52 PM EST
- Where
- Bennington County, 1.52 mi E of Pownal Center
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.800, -73.200
Public report of one inch hail 3 miles northeast of Pownal, VT.
A low pressure system and potent upper shortwave tracked east from the Great Lakes region, lifting a warm front through southern Vermont on the morning of June 23. With a cold front to the west, southern Vermont fell into the warm sector of the system with warm, moist antecedent conditions contributing to sufficient instability.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A low pressure system and potent upper shortwave tracked east from the Great Lakes region, lifting a warm front through southern Vermont on the morning of June 23. With a cold front to the west, southern Vermont fell into the warm sector of the system with warm, moist antecedent conditions contributing to sufficient instability. Higher values of low- and deep-layer shear and steep lapse rates paired with ample forcing from a low level jet gave way to scattered showers and thunderstorms during the afternoon of June 23. Some storms became severe, resulting in a large hail report in Bennington County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 23, 12:22 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION
National Weather Service Albany NY
122 PM EDT Sun Jun 23 2024
.SYNOPSIS...
Today will be hot and muggy with showers and thunderstorms this
afternoon, some of which may be severe. Tomorrow is much cooler
although we will still have scattered showers around, especially for
northern areas. We warm up again towards the middle of the week with
additional chances for showers and storms with a mid-week cold
frontal passage.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Tornado Watch #448 in effect for areas mainly along and north of
Interstate 90 until 8 PM EDT
.UPDATE...As of 115 PM EDT, a tornado watch has been issued for
areas mainly along and north of Interstate 90 until 8 PM EDT. An
area of rain and embedded thunder is approaching the southern
Adirondacks and Mohawk Valley and will be monitoring for this
activity to intensify as it enters a more favorable environment.
Some isolated showers are also developing ahead of this
activity. MLCAPE values are starting to increase to over 1000
J/kg per latest SPC mesoanalysis with 0-6km shear around 40 kt.
An 18z KALY sounding is being done to sample the environment
ahead of this activity. Keep weather aware this afternoon and
have a way to receive warnings should a storm threaten your
location.
Previous Discussion [415 AM EDT]
Today looks like quite an active weather day across eastern NY
and western New England. The 999 mb low currently located over
the Great Lakes region will intensify today as it tracks in
tandem with a potent upper shortwave along the International
Border. This will help to lift the warm front north of our
region this morning. This will put our region in the system's
warm sector, with temperatures in the upper 80s to low 90s for
some valley areas along with oppressive humidity. For the Hudson
Valley from the Capital District southwards, and for Litchfield
County, a Heat Advisory remains in effect through 8 pm this
evening as heat index values are expected to reach 95-100
degrees. This afternoon, a pre- frontal trough ahead of the
system's cold front will track through the region, helping to
spark scattered showers and storms, some of which will likely
become severe...
CAMs are suggesting an impressive parameter space of cape and
shear across our region today. There are some questions as to
just how much instability we see with lots of morning cloud
cover, but the HREF mean suggests that most of our area should
see around 1500 J/kg of MLCAPE with pockets of 1500-2000 J/kg in
the Hudson and CT River Valleys. Low-level and deep-layer shear
look quite impressive with the southwesterly LLJ at 850 mb
increasing to 30-40 kts this afternoon, with 45-50 kt of W/SW
flow at 500 mb. This will set the stage for all modes of severe
weather today. SPC has placed our region in a slight to enhanced
risk for severe weather. Damaging winds will be the primary
threat, and are possible with any stronger storms. While SPC has
the highest wind probs in VT and the Berkshires, more breaks of
sun and deeper mixing in the Mid Hudson Valley suggests there
could be a higher threat for damaging winds there as well which
is supported by machine learning guidance. With impressive
shear in place, we will likely see some supercell structures,
especially with any discrete cells. The highest chance is in the
enhanced risk area, closer to the warm front. This is also the
most likely area where there could be a couple of tornadoes, as
LCLs are lower here and SRH is higher, on the order of 100 to
200 m2/s2. Some low-level curvature to the hodographs indicates
the presence of streamwise vorticity in the low-levels of the
atmosphere, and 0-3 km MLCAPE values of 100 to 200 J/kg all
indicate an environment supportive of a few tornadoes. Any
stronger storms and certainly supercells will also be capable of
producing large hail.
Heavy rain leading to isolated flash flooding will also be an
issue, as PWAT values remain quite high at 1.8-2". Most areas
have seen rain over the past few days so the ground is not as
dry as it was earlier in the week. However, storms will be
moving faster than the last few days which will help mitigate a
more widespread hydro threat. Timing for severe storms looks to
be primarily from early this afternoon through this evening.
There is some question about the coverage of storms given that
the best upper and lower-level forcing remains to our west until
after dark, but CAM simulated radar reflectivity may be
underdone as CAMs can sometimes underestimate coverage of storms
in the warm sector. Overall ,greatest threat window for severe
weather is from early afternoon through this evening. A second
round of storms is possible late this evening/early tonight
ahead of the true cold front, and while a few of these may
remain on the strong side the severe threat should begin to
subside by sunset.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Tonight, there will likely be some lingering showers and
thunderstorms into the overnight period. Coverage of showers and
storms should diminish after midnight with the passage of the
cold front. Temperatures remain on the warm and muggy side as
the cooler air won't arrive until closer to daybreak, with lows
mainly in the 60s.
Tomorrow, the upper trough and cold pool aloft moves overhead.
We will likely have some scattered showers and a few
thunderstorms, especially across norther areas closer to the
upper deformation, although we are not expecting severe weather
or hydro concerns at this time. It will be much cooler and less
humid with highs in the 60s(terrain) to 70s (valleys) and dew
points in the lower 60s. We dry out Monday night as surface high
pressure builds in from the southwest with lows dropping mostly
into the 50s with a few 40s in the high terrain. We warm up
Tuesday as the high slides to our southeast and we get into a
warm advection regime, but the humidity remains at bay. Dry
conditions are expected Tuesday and Tuesday night, although
overnight lows will be warmer again, with 60s for most areas.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The extended forecast period opens with nearly zonal flow aloft
wit a mid and upper level trough approaching from the Great
Lakes Region and southern Ontario. The air mass over the
forecast area becomes more humid and unstable with sfc dewpoints
well into the 60s. A pre frontal trough and a cold front will
bring scattered showers and thunderstorms to the region.
Depending on the amount of instability and sfc heating, some of
the storms may be on the stronger side. PWATs rise 1 to 2 STDEVs
above normal based on the latest NAEFS. Some locally heavy rain
will be possible. Max temps will range from the mid 80s to
lower 90s in many of the valley areas with the best chance of
lower 90s in the mid Hudson Valley. Some apparent temps/heat
indices may reach the mid and upper 90s from the Capital
District south down the Hudson River Valley and the southern
Taconics. Heat Advisories may be needed later in time. Temps
will be in the 70s to lower 80s over the higher terrain. The
showers and thunderstorms continue into the overnight and begin
to taper between 06Z-12Z/THU. The cold front will each eastern
New England. Lows will fall back into the 50s to lower 60s over
the higher terrain and lower to upper 60s in the valleys.
Thu through Fri night...A few showers are possible with the
upper trough passage and in the wake of the cold front from the
Taconics eastward into western New England early Thu. A cooler
and drier air mass will be ridging in during the afternoon from
the Great Lakes Region. Temps will be near seasonal levels with
upper 70s to lower 80s below 1000 ft in elevation and 60s to mid
70s above it. A cool and pleasant night is expected Thu night
with lows mainly in the mid 40s to mid 50s over the region. A
1020 hPa or so sfc anticyclone settles over southern Quebec, NY
and New England on Friday with fair and dry weather continuing
to close the week. Max temps will be near seasonal normal for
late June with comfortable humidity levels. The sfc high moves
east of Maine Fri night. Some mid and high clouds may increase
overnight with lows in the 50s to lower 60s.
The weekend opens with a warm front approaching from lower Great
Lakes Region and Pennsylvania which will increase clouds and
humidity levels with isolated to scattered showers and
thunderstorms moving in during the day. Temps rise back slightly
above normal with mid 70s to mid 80s across the forecast area.
CPC is predicting temperatures above normal for Days 8-14 (June
30th to July 6th) with precipitation slightly above normal for
eastern NY and western New England.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
A warm and humid air mass is in place ahead of an approaching
frontal boundary. After low clouds and fog earlier this morning,
flying conditions have returned to be VFR, as the low clouds
have cleared away. Sct diurnal cumulus will develop around 4-6
kft, along with some passing mid and high level clouds. South to
southwest winds will be around 10 kts, and will be gusty at
KALB.
A broken line of showers and t-storms looks to impact the TAF
sites (mainly north of KPOU) for later this afternoon into this
evening. This activity could impact KGFL as early as 19z, but
probably won't get to KALB/KPSF until 21z or so. Within
thunderstorms, IFR conditions within heavy rainfall is expected,
along with gusty winds over 35 kts. KPOU may be too far south
to avoid most of the activity, but can't rule out an isolated
storm impacting the terminal there around 00z or so.
Thunderstorm activity should diminish after 02z or so. It may
start out at VFR, but some lower clouds may return by the late
night hours. Some MVFR conditions are possible by the late night
for KGFL/KPSF too. Southwest winds will be 5 to 10 kts through
the overnight, but will start to become westerly towards
daybreak.
Some lingering lower clouds are expected on Monday. Westerly
winds will be around 10 kts for all sites. It may be still MVFR
for KGFL/KPSF, but it should be VFR for KALB/KPOU. A stray
shower can't be ruled out during the afternoon, but it looks
light and brief.
Outlook...
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: Low Operational Impact. Slight Chance of SHRA.
Wednesday: Moderate Operational Impact. Likely SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Thursday: Low Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ040-049-050-
052-053-059-060-064>066.
MA...None.
VT...None.
&&
SYNOPSIS...Main
NEAR TERM...Main/Rathbun
SHORT TERM...Main
LONG TERM...Wasula
AVIATION...FrugisHazardous Weather Outlook National Weather Service Albany NY 126 PM EDT Sun Jun 23 2024 CTZ001-013-NYZ059-060-064>066-241100- Northern Litchfield-Southern Litchfield-Eastern Greene- Western Columbia-Eastern Ulster-Western Dutchess-Eastern Dutchess- 126 PM EDT Sun Jun 23 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut and east central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a slight risk for severe thunderstorms today, mainly during the afternoon and evening hours. Damaging winds and locally heavy rain remain the primary hazards, although isolated tornadoes and hail cannot be ruled out as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is also a chance for thunderstorms on Wednesday into Wednesday night. Heat Index values on Wednesday could approach advisory criteria once again. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay severe weather reports to the National Weather Service in Albany New York. MAZ001-025-NYZ032-033-038-039-041>043-048-051-054-082>084-VTZ013>015- 241100- Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton- Southern Herkimer-Southern Fulton-Northern Saratoga-Northern Warren- Northern Washington-Western Schenectady-Western Albany- Eastern Rensselaer-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 126 PM EDT Sun Jun 23 2024 ...TORNADO WATCH 448 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is also a chance for thunderstorms on Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay severe weather reports to the National Weather Service in Albany New York. NYZ047-058-061-063-241100- Schoharie-Western Greene-Eastern Columbia-Western Ulster- 126 PM EDT Sun Jun 23 2024 This Hazardous Weather Outlook is for east central New York. .DAY ONE...This afternoon and tonight. There is a slight to enhanced risk for severe thunderstorms today, mainly during the afternoon and evening hours. Damaging winds and locally heavy rain remain the primary hazards, although isolated tornadoes and hail cannot be ruled out as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is also a chance for thunderstorms on Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay severe weather reports to the National Weather Service in Albany New York. NYZ040-049-050-052-053-241100- Montgomery-Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer- 126 PM EDT Sun Jun 23 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 448 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is also a chance for thunderstorms on Wednesday into Wednesday night. Heat Index values on Wednesday could approach advisory criteria once again. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay severe weather reports to the National Weather Service in Albany New York.
Special Weather Statement
National Weather Service Albany NY
157 PM EDT Sun Jun 23 2024
NYZ041-043-050-083-084-231830-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Southern Saratoga NY-Northern Saratoga NY-
157 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WARREN...CENTRAL
SARATOGA AND CENTRAL WASHINGTON COUNTIES THROUGH 230 PM EDT...
At 157 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rock City Falls, or 8 miles northwest of Saratoga Springs, moving
northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saratoga Springs, Glens Falls, Hudson Falls, Ballston Spa, Fort
Edward, Corinth, Hartford, Galway, Comstock, Rock City Falls, Glens
Falls North, North Ballston Spa, West Glens Falls, Lake
Luzerne-Hadley, Kings, Mount Pleasant, Gates, Queensbury, Wilton, and
Kingsbury.
People attending Saratoga Performing Arts Center (SPAC) should seek
safe shelter immediately!
This includes Interstate 87 between exits 14 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM EDT for east central
New York.
&&
LAT...LON 4322 7326 4295 7405 4296 7408 4320 7412
4348 7344 4323 7326
TIME...MOT...LOC 1757Z 239DEG 47KT 4312 7392
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
FrugisSpecial Weather Statement
National Weather Service Albany NY
220 PM EDT Sun Jun 23 2024
NYZ049>054-231845-
Eastern Albany NY-Western Rensselaer NY-Eastern Schenectady NY-
Eastern Rensselaer NY-Southern Saratoga NY-Western Albany NY-
220 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SCHENECTADY...
CENTRAL ALBANY...SOUTHEASTERN SARATOGA AND NORTHWESTERN RENSSELAER
COUNTIES THROUGH 245 PM EDT...
At 219 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rotterdam, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Albany, Schenectady, Troy, Clifton Park, Rotterdam, Cohoes,
Watervliet, Colonie, Mechanicville, Latham, Delmar, Guilderland,
Niskayuna, Menands, Berne, Voorheesville, Green Island, Waterford,
Altamont, and Loudonville.
People attending Amateur Radio Association Field Days should seek
safe shelter immediately!
This includes the following highways...
Interstate 90 between exits 6 and 25.
Interstate 890 between exits 4b and 9.
Interstate 87 between exits 24 and 7, and between exits 8A and 10.
Interstate 787 between exits 5 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for east central
New York.
&&
LAT...LON 4273 7356 4250 7417 4261 7420 4266 7418
4283 7394 4293 7376 4294 7347 4290 7338
TIME...MOT...LOC 1819Z 241DEG 42KT 4275 7391
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FrugisSpecial Weather Statement
National Weather Service Albany NY
230 PM EDT Sun Jun 23 2024
NYZ041-043-084-VTZ013-231900-
Northern Washington NY-Southern Washington NY-Northern Saratoga NY-
Bennington VT-
230 PM EDT Sun Jun 23 2024
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL SARATOGA...SOUTHERN
WASHINGTON AND NORTHWESTERN BENNINGTON COUNTIES THROUGH 300 PM EDT...
At 230 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles northeast of Saratoga Springs, moving northeast
at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saratoga Springs, Hudson Falls, Salem, Fort Edward, Hartford,
Greenwich, North Ballston Spa, Kings, Gates, Wilton, Greenfield,
Porter, Northumberland, Schuylerville, Victory, Argyle, Deans
Corners, Cossayuna, Dunham Basin, and Center Falls.
People attending Saratoga Performing Arts Center (SPAC) should seek
safe shelter immediately!
This includes Interstate 87 between exits 13S and 17N.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for east central
New York...and southern Vermont.
&&
LAT...LON 4300 7380 4302 7385 4315 7395 4340 7335
4317 7316
TIME...MOT...LOC 1830Z 244DEG 40KT 4314 7368
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TWHSpecial Weather Statement
National Weather Service Albany NY
245 PM EDT Sun Jun 23 2024
MAZ001-NYZ052>054-VTZ013-231915-
Northern Berkshire MA-Eastern Albany NY-Western Rensselaer NY-
Eastern Rensselaer NY-Bennington VT-
245 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BERKSHIRE...EAST
CENTRAL ALBANY...CENTRAL RENSSELAER AND SOUTHWESTERN BENNINGTON
COUNTIES THROUGH 315 PM EDT...
At 245 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rensselaer, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albany, Troy, East Greenbush, Watervliet, Rensselaer, Colonie,
Delmar, Williamstown, Menands, Pownal, Voorheesville, Green Island,
Grafton, Berlin, Loudonville, West Sand Lake, Averill Park, Center
Brunswick, Wyantskill, and Feura Bush.
This includes the following highways...
Interstate 90 between exits 10 and 24.
Interstate 87 between exits 23 and 2.
Interstate 787 between exits 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for western
Massachusetts...east central New York...and southern Vermont.
&&
LAT...LON 4253 7389 4267 7394 4291 7329 4267 7316
TIME...MOT...LOC 1845Z 246DEG 47KT 4263 7376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FrugisSpecial Weather Statement
National Weather Service Albany NY
257 PM EDT Sun Jun 23 2024
NYZ043-084-VTZ013-231930-
Northern Washington NY-Southern Washington NY-Bennington VT-
257 PM EDT Sun Jun 23 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN WASHINGTON AND NORTHERN
BENNINGTON COUNTIES THROUGH 330 PM EDT...
At 257 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Salem, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Salem, Manchester, Dorset, Greenwich, Manchester Center, Porter,
Schuylerville, Rupert, Sandgate, Peru, Argyle, Cossayuna, Beartown,
Center Falls, Goose Island, East Hebron, Barnumville, Middle Falls,
West Pawlet, and West Rupert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 PM EDT for east central
New York...and southern Vermont.
&&
LAT...LON 4326 7285 4323 7285 4305 7350 4309 7358
4312 7358 4328 7349 4337 7325 4332 7325
4331 7324 4330 7299 4329 7299 4329 7298
4330 7297 4330 7282 4326 7282
TIME...MOT...LOC 1857Z 249DEG 48KT 4319 7339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWHSpecial Weather Statement
National Weather Service Albany NY
321 PM EDT Sun Jun 23 2024
MAZ001-NYZ053-054-VTZ013-231945-
Northern Berkshire MA-Western Rensselaer NY-Eastern Rensselaer NY-
Bennington VT-
321 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BERKSHIRE...
NORTHEASTERN RENSSELAER AND SOUTHWESTERN BENNINGTON COUNTIES THROUGH
345 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grafton, or 10 miles east of Troy, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bennington, Williamstown, Pownal, Grafton, Berlin, Stamford,
Readsboro, Averill Park, Brunswick, Hoosick, Poestenkill, Woodford,
Old Bennington, East Poestenkill, Petersburg Junction, Quackenkill,
Babcock Lake, Readsboro Falls, Taborton, and Barberville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 PM EDT for western
Massachusetts...east central New York...and southern Vermont.
&&
LAT...LON 4262 7353 4277 7361 4297 7308 4277 7293
TIME...MOT...LOC 1920Z 250DEG 39KT 4273 7347
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FrugisThe Albany radar (KENX), 75 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
1 hail. Local standard time, as filed.
Public report of one inch hail 3 miles northeast of Pownal, VT.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2024Every state in 2024This day in weather historyWarnings in Vermont, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1195528.